MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 S / +0; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 32 MM 12/14 S / +0; PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Model Number 76539160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a revision surgery was performed due to a proximal femur periprosthetic fracture.The entire femoral component was revised.The outcome is resolved.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this clinical study case reports that a revision was performed due to a proximal femur periprosthetic fracture, revising the entire femoral component.To date, the requested patient records and x-rays have not been provided to fully evaluate the root cause of the reported event.Without clinically relevant patient-specific supporting documentation a thorough medical investigation cannot be rendered.No further medical assessment is warranted at this time.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but not limited to excessive forces applied to implant and inadequate design.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
BIOLOX DELTA HEAD 32 MM 12/14 S / +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAIND, MET/CERAM/POLY, CEMNTD OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11449628
Report Number1020279-2021-01920
Device Sequence Number14333379
Product Code LZO
UDI-Device Identifier03596010566928
UDI-Public03596010566928
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K083762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number76539160
Device Catalogue Number76539160
Device Lot Number19DT20332
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight64